Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2025, 11:41 PM CDT for Bandera County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2025, 11:41 PM CDT (04:41 UTC)
- Expired
- Jul 4, 2025, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Bandera County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WGUS54 KEWX 040441
FFWEWX
TXC019-040730-
/O.NEW.KEWX.FF.W.0037.250704T0441Z-250704T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1141 PM CDT Thu Jul 3 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Central Bandera County in south central Texas...
* Until 230 AM CDT.
* At 1141 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 2 to 4 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Medina, Bandera, Tarpley and Hill Country State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2989 9918 2984 9905 2983 9902 2963 9915
2963 9941 2990 9926
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$
RUNYEN3 follow-up statements
490
WGUS74 KEWX 040619
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
119 AM CDT Fri Jul 4 2025
TXC019-040730-
/O.CON.KEWX.FF.W.0037.000000T0000Z-250704T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-
119 AM CDT Fri Jul 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT EARLY THIS
MORNING FOR CENTRAL BANDERA COUNTY...
At 119 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across the warned area. Between 2
and 4 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Medina, Bandera, Tarpley and Hill Country State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2989 9918 2984 9905 2983 9902 2963 9915
2963 9941 2990 9926
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN366
WGUS54 KEWX 040653
FFWEWX
TXC019-040830-
/O.EXT.KEWX.FF.W.0037.000000T0000Z-250704T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
153 AM CDT Fri Jul 4 2025
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Central Bandera County in south central Texas...
* Until 330 AM CDT.
* At 153 AM CDT, Doppler radar and automated rain gauges indicated
earlier thunderstorms produced heavy rain across the warned area.
Between 2 and 4 inches of rain occurred. Flooding impacts will
continue, but no additional rainfall is expected.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Medina, Bandera, Tarpley and Hill Country State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2989 9918 2984 9905 2983 9902 2963 9915
2963 9941 2990 9926
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN685
WGUS74 KEWX 040828
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
328 AM CDT Fri Jul 4 2025
TXC019-040838-
/O.EXP.KEWX.FF.W.0037.000000T0000Z-250704T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-
328 AM CDT Fri Jul 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 330 AM CDT EARLY THIS MORNING
FOR CENTRAL BANDERA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 PM CDT Friday for a
portion of south central Texas.
&&
LAT...LON 2989 9918 2984 9905 2983 9902 2963 9915
2963 9941 2990 9926
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:17 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 3, 9:17 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 917 PM CDT Thu Jul 3 2025 ...New UPDATE... .UPDATE... Issued at 855 PM CDT Thu Jul 3 2025 Updated the Flood Watch to include Bexar, Kendall, Gillespie, and Llano Counties. The Flood Watch is in effect through 7 AM Friday. Abundant tropical moisture continues to be pulled across the local area this evening and stays through the overnight hours. A low level jet is forecast to increase through the period and helps with the development of new cells which are expected to be heavy rain producers with precipitable water values ranging from 2 to 2.5 inches. Rainfall amounts of 1 to 3 inches with isolated 5 to 7 inches are possible across the Flood Watch area. && .SHORT TERM... (Tonight through Friday night) Issued at 138 PM CDT Thu Jul 3 2025 Scattered shower activity has been ongoing across South-Central Texas throughout the late morning and early afternoon, with a gradual increase in coverage. A substantial plume of deep tropical moisture continues to stream north across South-Central Texas, characterized by unseasonably moist precipitable water values as high as about 2.4 inches. The 12Z Del Rio upper-air sounding this morning observed a PW of 2.31 inches, which is near daily record high values. The axis of a negatively tilted mid-level trough most readily apparent on 700mb analyses is beginning to move poleward towards the Edwards Plateau, leading to rounds of shower activity throughout South-Central Texas into tomorrow as the advancing trough prompts the ascent of moist air. A mesoscale convective vortex over the Big Bend area has also enhanced moisture advection into our region. Observed and simulated vertical profiles show an environment presently conducive to heavy rain, supporting 1 to 2 inch per hour rain rates. Given the broad region of rising air and lack of dominant surface boundaries, shower activity looks to remain widely distributed across South-Central Texas with sufficient instability for isolated to widely scattered thunderstorms. Strong gusts of 40 to 50 mph are also possible as the heavy rain rates drag down cooler air aloft. Cold pools expanding under weak deep-layer flow may become a focusing mechanism for concentrating a few clusters of showers and storms as depicted on some of the high-resolution mesoscale guidance, and the heaviest rain totals may be associated with these slow-moving clusters. Models remain in disagreement over the placement of the heaviest rain totals, though the greatest rainfall potential this afternoon into tonight is over the Highway 90 corridor, southern Edwards Plateau and Hill Country. Rainfall totals of 1 to 3 inches appear likely, but locally higher amounts upwards of 5 to 7 inches could materialize if slow-moving storms begin to cluster. Given the heavy rainfall potential, some flooding is possible. A Flood Watch is now in effect through 7 AM Friday morning for the southern Edwards Plateau and western Hill Country, where the intersection of higher forecast rainfall amounts and rainfall from the past few days is most evident. While the greatest concentration of modeled precipitation is in the aforementioned areas, the highest rain amounts could shift depending on where storms aggregate, and expansion towards the I-35 corridor is possible later this evening into the overnight as the trough moves gradually east. Coverage of showers and storms should begin to decrease Friday as the axis of the trough swings out of our area. However, the environment continues to support isolated showers favoring mostly the southern Edwards Plateau and Hill Country as the moist tropical airmass remains in place. Additional shower development could also occur along convergent flow through the Coastal Plains towards the I- 35 corridor. Cloud cover and rain-cooled air will support temperatures near to below average for this time of year. Highs in the 80s to low 90s are expected with lows in the mid 70s. && .LONG TERM... (Saturday through Thursday) Issued at 138 PM CDT Thu Jul 3 2025 The core of the shortwave trough triggering today's rains should be clear of our area this weekend. However, the combination of an overlapping trough over the North Central US and a retrograding upper-level low in the Gulf will prevent the subtropical ridge from rebuilding over our area. Thus, the unseasonably moist airmass will stick around our area for this weekend, though northeast flow from the Gulf system will gradually bring in drier continental air on Sunday. Forcing doesn't look very strong, but the moist air, daytime heating, and residual troughiness could support isolated afternoon showers and some thunder over the weekend. Within the moist tropical air, the strongest storms could produce locally heavy rain rates. The best rain chances, about 20 to 35 percent, would be over the I- 35 corridor and Hill Country Saturday afternoon, shifting west to the southern Edwards Plateau Sunday afternoon as the residual tropical air begins to be squeezed westward. Temperatures are expected to return to more seasonably warmer levels as rain chances decrease under sunnier skies. Subtropical ridging and subsidence looks to become better established across the region next week, though ensemble medium-range guidance places the core of the ridge decently far enough to our west over the Desert Southwest and Four Corners region. Subsidence should limit rain chances, though there looks to be enough weakness in the ridging to permit low chances for isolated seabreeze rains in the afternoon for the Coastal Plains into midweek. && .AVIATION... (00Z TAFS) Issued at 640 PM CDT Thu Jul 3 2025 Concerns for SHRA/TSRA continue this evening and based on radar data, have placed TEMPO groups in the forecast for all I-35 TAF sites from 00Z-03Z and will continue monitoring Hi-res model guidance and amend as needed. Continued mention of VCSH until 05Z for KSSF and KSAT and 07Z for KAUS as models continue to highlight SHRA/TSRA possibilities. Gusty outflow winds, frequent lightning and heavy rainfall will be the main concerns with TSRA. Have left out PROB30 for most sites as confidence is just not high enough to include at this time due to sporadic developing nature of these storms. Low cloud development will lead to TEMPO IFR conditions at SAT and SSF Thursday morning with prevailing IFR at DRT. Regarding DRT have added in PROB30 for 03Z-06Z based off incoming model data and trends. VFR conditions are expected to resume by friday afternoon for all TAF sites and last through the remainder of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 91 75 92 / 30 30 10 30 Austin Bergstrom Intl Airport 76 89 75 90 / 30 30 10 30 New Braunfels Muni Airport 75 91 74 90 / 30 30 20 30 Burnet Muni Airport 74 87 73 89 / 50 40 10 30 Del Rio Intl Airport 75 91 76 95 / 50 40 0 10 Georgetown Muni Airport 75 87 74 89 / 40 30 10 30 Hondo Muni Airport 75 87 73 87 / 40 30 10 30 San Marcos Muni Airport 75 90 74 90 / 20 30 20 30 La Grange - Fayette Regional 76 90 76 92 / 10 20 20 30 San Antonio Intl Airport 76 89 75 89 / 40 30 10 30 Stinson Muni Airport 76 91 76 91 / 40 30 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT Friday for Bandera-Bexar-Edwards- Gillespie-Kendall-Kerr-Kinney-Llano-Medina-Real-Uvalde-Val Verde. && Short-Term...17 Long-Term...17 Aviation...CJM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:28 PM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
| Jul 3, 11:16 PM CDT | Areal Flood Advisory | EWX | Bandera | 25 min |
| Jul 4, 1:14 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 18 hr |
| Jul 4, 3:19 AM CDT | River Flood Warning | EWX | Kerr | 22 hr |
| Jul 4, 3:33 AM CDT | River Flood Warning | EWX | Kerr | 22 hr |
| Jul 4, 4:50 AM CDT | Areal Flood Advisory | EWX | Gillespie | 4 hr |
| Jul 4, 5:23 AM CDT | River Flood Warning | EWX | Kendall | 20 hr |
| Jul 4, 5:34 AM CDT | Flash Flood Warning | EWX | Kerr | 13 hr |
| Jul 4, 6:00 AM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Jul 4, 6:27 AM CDT | Flash Flood Warning | EWX | Kerr | 7 hr |
| Jul 4, 7:24 AM CDT | Flash Flood Warning | EWX | Kendall, Kerr | 11 hr |
| Jul 4, 8:18 AM CDT | Areal Flood Advisory | EWX | Llano | 5 hr |
| Jul 4, 8:20 AM CDT | Areal Flood Advisory | EWX | Gillespie | 4 hr |
| Jul 4, 8:30 AM CDT | River Flood Warning | EWX | Llano | 24 hr |
| Jul 4, 8:41 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 5 hr |
| Jul 4, 8:56 AM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| Jul 4, 9:16 AM CDT | Special Weather Statement | EWX | Kerr | 44 min |
| Jul 4, 9:37 AM CDT | Flash Flood Warning | EWX | Kerr, Real | 4 hr |
| Jul 4, 10:06 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 5 hr |
| Jul 4, 10:29 AM CDT | Areal Flood Advisory | EWX | Gillespie | 6 hr |
| Jul 4, 10:29 AM CDT | River Flood Warning | EWX | Comal | 21 hr |
| Jul 4, 10:39 AM CDT | Flash Flood Warning | EWX | Bandera, Real | 4 hr |
| Jul 4, 10:46 AM CDT | Flash Flood Warning | EWX | Llano | 9 hr |
| Jul 4, 11:02 AM CDT | Flash Flood Warning | EWX | Kendall | 4 hr |
| Jul 4, 11:02 AM CDT | River Flood Warning | EWX | Bandera | 19 hr |
| Jul 4, 12:02 PM CDT | Flash Flood Warning | EWX | Comal, Kendall | 18 hr |
| Jul 4, 1:00 PM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| Jul 4, 1:05 PM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Jul 4, 1:08 PM CDT | Areal Flood Advisory | EWX | Kerr, Real | 112 min |
| Jul 4, 1:30 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 2 hr |
| Jul 4, 1:37 PM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays, Kendall | 3 hr |
| Jul 4, 2:32 PM CDT | Areal Flood Advisory | EWX | Bandera, Real | 116 min |
| Jul 4, 2:46 PM CDT | Areal Flood Advisory | EWX | Kendall | 103 min |
| Jul 4, 3:11 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 101 min |
| Jul 4, 3:47 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
| Jul 4, 6:02 PM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Jul 4, 6:41 PM CDT | Areal Flood Advisory | EWX | Kerr | 2 hr |
| Jul 4, 6:47 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.